• Please take a moment to review some of the most important new forum features here and here

Can I quit Wellbutrin XL cold turkey?

Recommended Pharmacies on Pharmacy Reviewer

Status
Not open for further replies.

dirtdevil9

Distinguished member
Joined
May 1, 2011
Posts
825
I've been taking it since January and feel a lot better. Started at 150 and last two weeks been taking 300. I only took 150 yesterday and felt fine.
Would it be OK to just take 150 every other day and the quit? I don't wanna pay $180 to see my doctor just for that...

Thanks!
 

armesis

Lapsed Senior Member
Joined
May 12, 2011
Posts
131
I've quit Wellbutrin cold turkey and was just fine, but that is just me. I'd try it for a few days, and if you experience any symptoms, slowly start taking them again before weaning off. It always depends on the individual. They always recommend weaning off these types of antidepressents.
 

auburnfan123

Honorable member
Joined
May 15, 2011
Posts
351
I never had any trouble quiting anti-depressants but the doctors say that this is a BAD idea. Can cause many complications, not to mention you will want to smoke cigarette's,
I had to stop taking them because of loss od sleep patterns. I would taper off, dont go cold turkey unless your absolutely must and even then
 

nj528

Senior member
Joined
May 16, 2011
Posts
150
It's not dangerous to stop cold turkey, but it may be unpleasant. You haven't been on it all that long, so it might not be a big deal.
 

arcady59

Member
Joined
May 7, 2011
Posts
52
Yeah, you may experience unpleasant withdrawal symptoms including: irritability, agitation, and dizziness, among others. I got that from emedtv.com.
 

Jewels2

New member
Joined
May 31, 2011
Posts
2
I'd be very cautious. My husband went cold turkey and attempted suicide. You really should only taper off with the help of a doctor. Please be careful.
 

mthomas46

Lapsed Senior Member
Joined
May 31, 2011
Posts
60
I don't know why anyone who was taking a depression medication, and who began to feel better, would then cease taking the medication without seeking a physician's advice beforehand. On the first hand, aren't you perhaps feeling better because of the effects of the medication? Secondly, you began taking the med under the guidance of a physician, so why would you take yourself off the med without guidance? It just doesn't make sense. It seems like you're asking for problems going that approach. Call your doctor, please.
 

realxsalo

Lapsed Senior Member
Joined
Nov 21, 2010
Posts
101
I started to have side effects from wellbutrin. So I quited cold turkey and nithing serious happends. The only stuff that you cant quit cold turkey are benzodiazepines.
 

dirtdevil9

Distinguished member
Joined
May 1, 2011
Posts
825
Yes, it's possible to quit cold turkey. I went off last month just like that and nothing bad happened....except the dark cloud of depression descended upon me two days ago and I couldn't get out of bed and felt awful. Wellbutrin to the rescue....always works! :)
 
Status
Not open for further replies.
Top
AdBlock Detected

Ad blocking browser plugins interfere with some features of this forum. For the best site experience please disable your ad blocker.

I've Disabled AdBlock    No Thanks